Article

2 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 2 0 0


Annales de Dermatologie et de Vénéréologie
Volume 135, n° 3
pages 205-208 (mars 2008)
Doi : 10.1016/j.annder.2007.08.002
Received : 5 June 2007 ;  accepted : 9 August 2007
Nécroses cutanées induites par le léflunomide
Leflunomide-induced skin necrosis
 

C. Gros a, F. Delesalle a, S. Gautier b, E. Delaporte a,
a Université de Lille-II et clinique de dermatologie, hôpital Claude-Huriez, CHRU de Lille, rue Michel-Polonovski, 59037 Lille cedex, France 
b Pôle de recherche, faculté de médecine, centre régional de pharmacovigilance, CHRU de Lille, 590337 Lille, France 

Auteur correspondant.
Résumé
Introduction

Le léflunomide est prescrit dans des rhumatismes inflammatoires et ses effets secondaires cutanés sont rares. Nous rapportons la survenue, chez une malade, de nécroses cutanées imputées à cette molécule.

Observation

Il s’agissait d’une femme de 73ans, traitée pour un rhumatisme psoriasique par du léflunomide depuis un an et ayant développé successivement trois ulcérations abdominales et une nécrose d’un hallux. Aucune étiologie, immunologique, vasculaire ou néoplasique n’était mise en évidence. Dans l’hypothèse d’une vasculite, une corticothérapie orale a été débutée, mais les lésions continuaient d’évoluer et une amputation de l’hallux était nécessaire. Le léflunomide a été arrêté et les ulcérations ont cicatrisé complètement en 12semaines, alors que des soins locaux prolongés n’avaient jamais apporté d’amélioration.

Discussion

Les nécroses cutanées au cours de traitement par le léflunomide sont rares ; nous en avons répertorié sept cas. Leur localisation est ubiquitaire. Une glomérulonéphrite avec dépôts mésangiaux, pouvant mettre en jeu le pronostic vital, peut être associée. L’arrêt du léflunomide, associé à un traitement par la cholestyramine, permet une cicatrisation. Une corticothérapie, voire du cyclophosphamide, est parfois nécessaire. Les ulcérations seraient dues à une immunomodulation excessive dans la peau ou au rôle inhibiteur du léflunomide sur le récepteur de l’« epidermal growth factor  ».

Conclusion

En l’absence d’autre étiologie, il faut évoquer la responsabilité du léflunomide chez un malade ayant des ulcérations ou des nécroses cutanées, même s’il s’agit d’un traitement ancien.

The full text of this article is available in PDF format.
Summary
Background

Leflunomide is prescribed in inflammatory rheumatisms. Cutaneous side effects have rarely been described. We report the case of a patient presenting skin necrosis attributed to this drug.

Patients and methods

A 73-year-old woman had been taking leflunomide for psoriatic arthritis for one year and subsequently, developed three abdominal ulcerations and necrosis of one hallux. No immunological, vascular or neoplastic aetiology was found. Corticotherapy was started, based on a hypothesis of vasculitis, but lesions progressed, leading to amputation of the hallux. Leflunomide was stopped and the ulcerations healed completely within 12weeks, whereas prolonged local treatment had failed to yield any improvement.

Discussion

Skin necrosis due to leflunomide is rare; we found seven cases in the literature. Ulcerations may occur anywhere. Potentially life-threatening glomerulonephritis with mesangial deposits may be associated. Discontinuation of leflunomide followed by wash-out with cholestyramine allows healing. Corticosteroids or cyclophosphamide are sometimes necessary. The ulcerations appear to be result from excessive immunomodulation in the skin or from an inhibiting role of leflunomide on the epidermal growth factor receptor.

Conclusion

In the absence of any demonstrated aetiology in patients presenting ulcerations or skin necrosis, a contributory role of leflunomide must be considered, even in cases of prolonged use.

The full text of this article is available in PDF format.

Mots clés : Léflunomide, Nécrose cutanée

Keywords : Leflunomide, Skin necrosis




© 2008  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline